- Health A-Z
- Diet & Fitness
- MY MONEY
- Home Remedies
- Web Stories
The National AEFI (Adverse Event Following Immunization) Committee's report to the Union Health Ministry points at a very miniscule but definitive risk of thromboembolic events following COVID-19 vaccination. According to the report, there have been rare events, around 0.61 cases per million doses, of blood clots following Covishield administration. This is much lower than the 4 cases per million reported by UK's regulator Medical and Health Regulatory Authority (MHRA) and 10 cases per million doses reported by Germany. Moreover, studies also reveal that thromboembolic events are almost 70 per cent less in people of South and South East Asian descent in comparison to Europeans. But, seeing that the risk is there, however small it may be, the Ministry of health has come out with advisories and guidelines to Healthcare Workers and Vaccine Beneficiaries. This is meant to encourage people to be able to identify signs of suspected thromboembolic symptoms, which may occur within 20 days after receiving any COVID-19 vaccine (especially Covishield). The advisory, posted on the Ministry of Health and Family Welfare Twitter handle, also asks people to report any such signs to the health facility where vaccine was administered.
◻Bleeding and clotting events following COVID vaccination miniscule in India ◻National AEFI (Adverse Event Following Immunization) Committee submits report to the Union Health Ministryhttps://t.co/Cv4FU4N5EVpic.twitter.com/wd9gmmtsOI Ministry of Health (@MoHFW_INDIA) May 17, 2021
Here are a few of the signs listed by the Ministry.
The National AEFI report was quite clear on one count. It specifically mentions the side effects as happening after the Covishield shot. It clears Covaxin of severe side effects. However, minor side effects like body ache, mild fever and tiredness can be expected following vaccination with either Covaxin or Covishield.
(With inputs from Agencies)
Follow us on